Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 55, NWS Corpus Christi, TX

June 29, 2007Webb County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jun 29, 2007, 9:39 PM CDT for Webb County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 29, 2007, 9:39 PM CDT (02:39 UTC)
Expired
Jun 29, 2007, 11:45 PM CDT
In force
2 hr
Issued by
NWS Corpus Christi, TX
Area
Whole counties

County Webb County, TX

The radar

The Corpus Christi radar (KCRP), 179 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 2.7 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1493 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1493 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1183 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 300240
FFWCRP
TXC479-300445-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
939 PM CDT FRI JUN 29 2007

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN WEBB COUNTY IN SOUTH TEXAS

* UNTIL 1145 PM CDT

* AT 928 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  DOPPLER RADAR ESTIMATED FROM 3 TO 4 INCHES OF NEW RAINFALL WEST OF 
  AGUILARES AND MIRANDO CITY. THESE STORMS WERE MOVING NORTH AT 15 
  MPH.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...MIRANDO CITY...AGUILARES...BRUNI AND OILTON.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2730 9928 2731 9884 2781 9885 2780 9931

$$

JAR
1 follow-up statement
000 
WGUS74 KCRP 300304
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1002 PM CDT FRI JUN 29 2007

TXC479-300445-
WEBB-
INCLUDING THE CITY OF MIRANDO CITY
1002 PM CDT FRI JUN 29 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR
SOUTHEASTERN WEBB COUNTY...

AT 951 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM 3 TO 5 
INCHES AN HOUR. THESE STORMS WERE LOCATED NEAR AGUILARES...OILTON 
AND MIRANDO CITY AND WERE MOVING NORTH AT 15 MPH.

THESE THUNDERSTORMS WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2730 9928 2731 9884 2781 9885 2780 9931

$$

JAR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 8:08 PM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jun 29, 8:08 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
808 PM CDT FRI JUN 29 2007

.UPDATE...LINGERING CONVECTION ENHANCED BY THE SEABREEZE
CIRCULATION ACROSS THE RIO GRANDE PLAINS WL SLOWLY DISSIPATE WITH
THE LOSS OF DAYTIME HEATING. EXPECT MOST OF THE CONVECTION TO
DISSIPATE BY MIDNIGHT BUT WL STILL KEEP IN LOWISH POPS FOR THE
06-12Z TIMEFRAME ACROSS THIS AREA. FURTHER EAST...COASTAL SHOWERS
ARE ALREADY BEGINNING TO DEVELOP ACROSS THE OFFSHORE WATERS. THIS
IS A GOOD SIGN OF THE INCREASING MOISTURE THAT WL BE COMING AT US
FROM THE EAST OVER THE NEXT SVRL DAYS. WL MAINTAIN SLIGHT CHC TO
LOW CHC POPS FOR THE EASTERN AREAS TNT...MAINLY AFTER MIDNIGHT.
ONCE AGAIN...WE WL BE MORE OPTIMISTIC WITH THE CLOUD CVR FCST AS
THE AVAILABLE GUIDANCE IS JUST WAY TOO CLOUDY. CONDITIONS WL NOT
BE AS DRY AS LAST NIGHT AND SO WL KEEP TEMPS SLIGHTLY WARMER THAN
THIS MORNINGS READINGS. MARINE CONDITIONS WL REMAIN WELL BELOW
ADVY LVLS WITH SEAS IN THE 2-3 FT RANGE.

&&

.AVIATION...DOPPLER RADAR AND LIGHTNING DATA INDICATED
ISOLATED/WIDELY SCATTERED SHOWERS/THUNDERSTORMS OVER WEBB AND LAS
SALLE COUNTIES. THIS CONVECTIVE ACTIVITY WILL PERSIST MAINLY ACROSS
EASTERN WEBB COUNTY THROUGH 03Z AS A WEAK SEA BREEZE BOUNDARY MOVES
INTO THE REGION FROM THE EAST. ANY ENHANCEMENT TO THE THUNDERSTORMS
FROM THE SEA BREEZE BOUNDARY WILL BE COUNTERED BY THE LOSS OF
DAYTIME HEATING. ASIDE FROM PATCHY MVFR CONDITIONS ASSOCIATED WITH
THE THUNDERSTORMS, VFR CONDITIONS WILL PREVAIL ACROSS THE REMAINDER
OF THE REGION. MAY SEE SOME PATCHY MVFR CONDITIONS DEVELOP LATE
TONIGHT OVER THE COASTAL PLAINS IN THE FORM OF LOW CLOUDS AND HAZE
AS RADIATIONAL COOLING TAKE EFFECT. WINDS TO REMAIN LIGHT AS A WEAK
GRADIENT STRETCHES FROM THE WESTERN GULF TO SOUTH TEXAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    74  93  76  90  77  /  20  40  40  50  30
VICTORIA          72  91  75  89  75  /  20  40  40  60  30
LAREDO            77  99  78  97  77  /  40  20  30  30  30
ALICE             73  95  76  93  75  /  10  40  30  40  30
ROCKPORT          77  92  80  89  80  /  30  40  40  50  40
COTULLA           71  90  74  94  74  /  30  20  30  30  30
KINGSVILLE        74  95  76  92  77  /  20  40  30  40  30
NAVY CORPUS       78  91  80  89  80  /  20  40  40  50  40

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

MB/80...SHORT TERM
JR/19...AVIATION
Hazardous weather outlook, Jun 29, 5:56 AM CDT, 15 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
556 AM CDT FRI JUN 29 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-301100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
556 AM CDT FRI JUN 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY...WITH
LOCALLY HEAVY RAINFALL POSSIBLE. DUE TO THE HEAVY RAINFALL
OBSERVED THURSDAY...A FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 PM FOR LA
SALLE...BEE... LIVE OAK...AND MCMULLEN COUNTIES...WHERE AVERAGE
RAINFALL AMOUNTS BETWEEN 1/4 AND 1 INCH ARE EXPECTED...WITH THE
POTENTIAL FOR ISOLATED AMOUNTS IN EXCESS OF 3 INCHES POSSIBLE.
ELSEWHERE...RAINFALL AMOUNTS WILL AVERAGE AROUND 1/4 INCH...WITH
ISOLATED LOCALLY HIGHER AMOUNTS. THUNDERSTORM ACTIVITY IS
GENERALLY EXPECTED TO END THIS EVENING AS DAYTIME HEATING CEASES.
NO ORGANIZED SEVERE WEATHER IS ANTICIPATED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH THE PERIOD
THESE SHOWERS WILL PRIMARILY BE ASSOCIATED WITH DAYTIME HEATING
AND THE SEA BREEZE BOUNDARY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GW/TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 9:00 AM CDTSpecial Marine WarningCRP15 min
Jun 30, 5:12 PM CDTFlash Flood WarningCRPDuval93 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.